Arkansas, 2003

Damaging Wind in Arkansas, June 11, 2003

June 11, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 11, 3:00 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 11, 3:00 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT WED JUN 11 2003

UNSTABLE WEATHER PATTERN THE NEXT FEW DAYS. FAIRLY REPETITIVE
PATTERN...WITH STORM SYSTEMS MOVING FROM CENTRAL PLAINS INTO AREAS
JUST NORTH OF ARKANSAS. SYSTEMS DRAGGING FRONTS NEAR ARKANSAS AND
MISSOURI BORDER...WITH FRONTS ACTING AS FOCUS FOR SHOWERS AND
THUNDERSTORMS.

ONE ROUND OF THUNDER THIS MORNING WILL AFFECT MAINLY NORTHERN AND
CENTRAL SECTIONS OF THE STATE. LOOKS LIKE THUNDER WILL PRETTY MUCH
DRY UP THIS AFTERNOON...ALLOWING FOR HEATING/DESTABILIZATION OF
ATMOSPHERE.

APPEARS THAT ANOTHER ROUND OF THUNDER WILL DEVELOP LATER
TONIGHT...AND WOULD THINK THAT PRECIPITATION WILL STAY PRETTY CLOSE
TO STALLED FRONT. GIVEN THIS...BEST CHANCES FOR PRECIPITATION IN
NORTHERN/CENTRAL ARKANSAS WITH ONLY SCATTERED THUNDER FARTHER SOUTH
WHERE ATMOSPHERE MORE CAPPED.

WITH ROUNDS OF THUNDER WILL COME THE POTENTIAL OF SEVERE WEATHER.
NOT LOOKING FOR WIDESPREAD SEVERE STORMS...WITH SPOTTY WIND
DAMAGE/LARGE HAIL EXPECTED. ALSO...PRECIPITABLE WATER VALUES GETTING
ABOVE 1.50 INCHES...AND THIS WILL MEAN CHANCE OF LOCALLY HEAVY
RAINFALL AND POSSIBLE FLASH FLOODING.

LOOKS LIKE THIS PATTERN WILL HOLD THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...WITH CHANCES OF PRECIPITATION MENTIONED THROUGH NEXT
TUESDAY.

FCSTID =   46
HRO   83  68  84  68 /  80  60  60  30
LIT   87  72  89  72 /  70  50  60  30
HOT   88  72  88  72 /  60  50  60  30
PBF   87  73  89  73 /  50  40  50  30

.LZK...NONE.
Hazardous weather outlook, Jun 11, 4:00 AM CST, 1 hour 50 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH ARKANSAS FROM THE NORTH TODAY. SEVERAL
SYSTEMS ALOFT MOVING ACROSS ARKANSAS AHEAD OF THE FRONT HAVE
ALREADY PRODUCED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA
DURING THE EARLY MORNING HOURS. THE SHOWERS AND THUNDERSTORMS WILL
WEAKEN BY MID MORNING.

THE FRONT WILL STALL NEAR THE ARKANSAS AND MISSOURI BORDER LATER
TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REDEVELOP NEAR THE FRONT...WITH PRECIPITATION MAINLY AFFECTING
THE NORTHERN HALF OF THE STATE. STORMS ARE EXPECTED TO BE MOST
ACTIVE AFTER MIDNIGHT...WITH A FEW STORMS POSSIBLY BECOMING SEVERE.

LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED THROUGH TONIGHT. THE
ATMOSPHERE IS VERY MOIST...AND THIS WILL ALLOW STORMS TO PRODUCE
RAINFALL MORE EFFICIENTLY. ONE TO TWO INCHES OF RAIN MAY OCCUR IN
LESS THAN AN HOUR IN SOME CASES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THIS PATTERN OF UNSETTLED WEATHER IS EXPECTED TO CONTINUE FOR
SEVERAL MORE DAYS. THE STALLED FRONT NEAR THE ARKANSAS AND MISSOURI
BORDER WILL MEANDER FOR COUPLE OF DAYS BEFORE MOVING TO THE NORTH.
YET ANOTHER COLD FRONT WILL APPROACH FROM THE PLAINS OVER THE
WEEKEND BEFORE STALLING ACROSS THE REGION. GIVEN THE PATTERN...
CHANCES FOR THUNDERSTORMS ARE MENTIONED IN THE FORECAST THROUGH
EARLY NEXT WEEK.

SPOTTY SEVERE WEATHER IS EXPECTED IN THE COMING DAYS...WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY
RAIN IS ALSO LIKELY...WITH FLASH FLOODING POSSIBLE IN SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...WITH SEVERE WEATHER
POSSIBLE MAINLY ACROSS THE NORTHERN HALF OF ARKANSAS.

57/46

In the hours before

Local storm report, Jun 11, 3:25 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
425 AM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 PM    MURFREESBORO              AR   WIND DAMAGE
06/10/03   PIKE                           TREES DOWN IN MURFREESBORO
                                          AND IN OTHER LOCATIONS IN
                                          THE COUNTY. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0140 AM    HOT SPRINGS               AR   WIND DAMAGE
06/11/03   GARLAND                        TREE LIMBS DOWN MAINLY IN
                                          THE SOUTHERN PART OF THE
                                          CITY NEAR LAKE HAMILTON.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0205 PM    BENTON                    AR   WIND DAMAGE
06/11/03   SALINE                         TREES AND TREE LIMBS DOWN
                                          AT VARIOUS LOCATIONS IN THE
                                          CITY AND IN SALINE COUNTY.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0230 AM    LITTLE ROCK               AR   WIND DAMAGE
06/11/03   PULASKI                        TREES DOWN NEAR ALLSOP
                                          PARK. REPORTED BY LAW
                                          ENFORCEMENT.

0230 AM    LITTLE ROCK               AR   LIGHTNING
06/11/03   PULASKI                        LIGHTNING STRUCK A HOUSE
                                          ON CROWN POINT ROAD CAUSING
                                          SEVERE DAMAGE TO THE
                                          INTERIOR. LIGHTNING ALSO
                                          STRUCK AN ELECTRICAL
                                          TRANSFORMER NEXT TO A HOUSE
                                          ON COACH LIGHT ROAD
                                          DETACHING THE POWER LINES
                                          FROM THE HOUSE. REPORTED BY
                                          LAW ENFORCEMENT.

57

The radar

The Shreveport radar (KSHV), 142 km away, was scanning. The volume nearest the first event began at 11:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
June 11, 5:50 AM CST
Where
Ouachita County, 10 mi N of Stephens
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.550, -93.067

Trees were knocked down along U.S. Highway 278.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362857.